Anyone here dealing with peripheral neuropathy?
Interested in more discussions like this? Go to the Neuropathy group.
The gabapinton caused dizziness? I’ve been taking that to help with my hot flashes. I’ll have to talk to my dr about that. Good to know. My neuropathy went away after the chemo treatment ended.
Sent from Yahoo Mail on Android
Jump to this post
I have neuropathy in my feet from chemo. I tried gabapentin and I slept all day. I use a foot massager It does help. I just make sure my shoes are not too tight. And I wear socks to make it more comfortable.
I have am dealing with it. So far nothing has helped. Have you tried anything that has helped you ? Both my feet are numb.
I started taking D3 and D2 along with gabapentin (600 mg) and alpha lipoic acid after my chemo made my feet numb. I had to quit driving. A few days ago I drove again. My feet got numb after the thrill of shopping for hours and I had a scary drive home, but now I know it works for short trips.
PS. to the above. I just turned 80 so I know that we can get better at any age!
Has anyone had significantly worsening PN symptoms when switching from Gabapentin to Lyrica? I made the switch last week and today my symptoms are worse than ever.
Welcome @cstroinski, There is another discussion where you may want to post your question.
— Lyrica – Looking for Patient Experiences: https://connect.mayoclinic.org/discussion/lyrica-looking-for-patient-experiences/
@artscaping @sport1776 @retired123 and others may have some suggestions or information with their experience.
Have you discussed your increase of pain after switching medicaitons with your doctor?
Have dealt with peripheral neuropathy ever since two bouts with cancer–radiation with both, and chemo with one. Gabapentin does nothing; a therapist agreed that the only thing to do is just keep moving–and so I do. No cure–no meds that help.
I have had PN for years and years. It went full blown crazy in August 2018. I tried Gabapentin for my pain and it seemed ok at first. After taking it for several days, I realized I had a severe allergic reaction with swelling. I could only eat liquids, no solids for about a week. The PN pain was severe, so I was prescribed Cannabis. This has made a huge difference in my pain relief. I forgot to take it one day and wow, I can't function without it. It is expensive, but I would give up most anything before I would stop this med… it works!
I only switched a few days ago. I thought Gabapentin had maxed out on relief. I will be contacting my doctor, thanks.
@cstroinski, Good evening and thanks for the introduction John. I have one observation that might be of some value. I didn't notice any remarks about tapering off the Gabapentin before undergoing a graduated start for
the Lyrica. You mention a "switch last week". Did you consult with your clinician before "switching"?
I tapered off Nortriptyline and 600 mg of Gabapentin for a couple of months before beginning Duloxetine and a second dose of medical cannabis. It all worked perhaps because I was very careful and kept in touch with my PCP.
Good luck with the change……give your body time to adjust.
Hello, I'm new to this website and am in hopes that someone will respond to my post. I was recently diagnosed with polyneuropathy. Three weeks ago, I had an appointment with my PC doctor and told her that at night I'd been having burning in my lower legs and a crawly feeling in the soles of my feet. She diagnosed polyneuropathy and prescribed gabapentin. I have a lot of allergies to drugs and the gabapentin burned my stomach and causes itching all over my body, I stopped taking it. I haven't told my doctor that I stopped and been dealing with the discomfort by using topical gel and ice pad socks to enable me to sleep at night (I have no pain during the day.) I know nothing about this disease and don't know what to expect. I've also read that people who have this disease can suffer with terrible pain and crippling effects, so, treatment should be started as soon as possible. I have polymyalgia, giant cell arteritis, and rheumatoid arthritis as well as severe varicose veins. All that combined causes a lot of different symptoms so I'm wondering if I've been misdiagnosed since my nighttime symptoms are not all that bad. What are your thoughts? Any insight would be greatly appreciated. Thank you.
Hello @anya40, Welcome to Connect. I have small fiber peripheral neuropathy, degenerative arthritis, PMR (in remission now) and a few other conditions. I can understand why you might feel you may have been misdiagnosed. It's good that you are adovating for your health and learning as much as you can about the conditions. If it were me, I think I would want to discuss my thoughts with my primary care doctor and make sure they know the treatment they started you on is not helping. I also was started on gabapentin and stopped taking it but I talked with my doctor immediately after I stopped and we had a conference with her team of doctors about the treatment with gabapentin. When I told them I don't have the pain with my neuropathy and that I only have numbness, they told me gabapentin will do nothing to help with the numbness and agreed that I shouldn't be taking it. I shared my story in the Member Neuropathy Journey Stories: What's Yours? discussion here: https://connect.mayoclinic.org/comment/310341/
Here are a couple of websites that I've found helpful on learning more about neuropathy:
— Foundation for Peripheral Neuropathy: https://www.foundationforpn.org/newly-diagnosed/
— Neuropathy Commons: https://neuropathycommons.org/neuropathy/neuropathy-overview
You might find the following site helpful if you want to plan the conversation with your doctor – https://patientrevolution.org/visit-tools
Is discussing your thoughts about a possible misdiagnosis with your doctor something you might consider doing?
Thanks Chris I did work with pain management doctor on making the switch. There is literature suggesting no tapering needed if you are using for neuropathy vs. seizures.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In